Hail, Henderson
- When
- May 24, 1:41 PM CST to 1:46 PM CST
- Where
- Henderson County, Parker Xrds
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.800, -88.400
A strong storm developed due to daytime heating on the periphery of an upper ridge. Some nickel size hail fell in Henderson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A strong storm developed due to daytime heating on the periphery of an upper ridge. Some nickel size hail fell in Henderson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 24, 11:22 AM CST, 2 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 1222 PM CDT Sun May 24 2020 .UPDATE... Updated for the 18Z Aviation Discussion && .PREV DISCUSSION... /issued 427 AM CDT Sun May 24 2020/ The Midsouth will remain under the western periphery of a subtropical height ridge centered over the Carolinas today. Convective inhibition will be sufficiently weak in the modified tropical maritime airmass for isolated thunderstorms. Deep layer shear will remain weak and storm coverage should diminish with the loss of surface heating by early evening. Rain chances will increase by Memorial Day afternoon, when peak daytime heating coincides with modest midlevel height falls and deep layer sheer associated with a developing longwave trof over the high plains. This trof will evolve into a nearly stationary closed low over the Red River Valley by Tuesday. Midweek rain chances over the Midsouth will likely be modulated by daytime heating, given the absence of significant height falls. Precipitable water values near 2 inches will support locally heavy rainfall. By Thursday, medium range model consensus lifts the upper low center slightly east to northeast TX, briefly phasing with a broad northern branch trof. This would place the Midsouth under weakly diffluent flow aloft, but likely with limited change in rain chances. Height falls continue over the Great Lakes and northeast late in the week. A slow-moving cold front may provide a focus for storms Midsouth on Saturday. Concurrently, the closed upper low will have retrograded to west TX, undercutting a height ridge building over the central Rockies and northern high plains. This ridge will eventually shift east to the MS River valley behind the departing Great Lakes trof, perhaps bringing midsummer-like heat to the Midsouth to start the month of June. PWB && .AVIATION... 18Z TAF cycle VFR conditions will continue for much of the forecast period. A few light showers are over portions of west Tennessee and north Mississippi but should not produce any issues. Scattered thunderstorms are expected to develop this evening west of the Mississippi River and should dissipate shortly after midnight. Winds will be mainly from the south at 5 to 10 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 319 AM CDT Sun May 24 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 319 AM CDT Sun May 24 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The Memphis radar (KNQA), 143 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2020Every state in 2020This day in weather historyWarnings in Tennessee, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899276.